28 May 2019 : Case report
Unusual clinical course, Mistake in diagnosis, Unusual or unexpected effect of treatment, Diagnostic / therapeutic accidents, Adverse events of drug therapy , Educational Purpose (only if useful for a systematic review or synthesis)Vassilis Voudris1BE, Panagiota Georgiadou1E*, Panagiotis Kalogris2B, Theodora Kostelidou3D, Andreas Karabinis4D, Grigorios Gerotziafas56D
Am J Case Rep 2019; 20:753-757
BACKGROUND: Heparin-induced thrombocytopenia (HIT) is a serious complication of heparin therapy, characterized by thrombocytopenia and high risk for venous and arterial thrombosis.
CASE REPORT: We report an unusual case of acute stent thrombosis secondary to delayed HIT. A 74-year-old man with non-ST-segment elevation myocardial infarction had a coronary angiography which revealed 2-vessel disease. A bolus of unfractionated heparin (UFH) was administered at admission and he received fondaparinux during his hospitalization. We performed elective percutaneous coronary intervention (PCI) with stents to LAD and LCx. Two hours after PCI, the patient developed acute pulmonary edema, and repeat angiography revealed an occlusive thrombus in the ostial LAD and the LCx. A turbidimetric assay for the rapid detection of plasma anti-PF4/heparin antibodies was negative. After repeated unsuccessful attempts of balloon angioplasty and continuous thrombosis, the patient was transferred for emergency surgical revascularisation and was treated with additional UFH followed by enoxaparin. Platelets decreased gradually to 38 k/μl 7 days after surgery, at which time enoxaparin was replaced with fondaparinux. The subsequent HIT test results were positive.
CONCLUSIONS: HIT should be considered in patients with multiple recent exposures to anticoagulants, independent of the platelet count, if there are signs and symptoms of thrombosis.
Keywords: Coronary Thrombosis, Heparin, Myocardial Infarction, Thrombocytopenia, Aged, Anticoagulants, Coronary Artery Disease, enoxaparin, percutaneous coronary intervention, Stents, Thrombosis
30 November 2022 : Case reportSevere COVID-19 in 2 Kidney Transplant Patients in Gabon
Am J Case Rep In Press; DOI: 10.12659/AJCR.938003
23 November 2022 : Case reportMepolizumab as a Potential Protective Factor of COVID-19 Mortality: A Case Report of Chronic Bronchitis and...
Am J Case Rep In Press; DOI: 10.12659/AJCR.938450
01 November 2022 : Case reportCentral Retinal Vein Occlusion After Discontinuation of Rivaroxaban Therapy in a Young Patient with COVID-1...
Am J Case Rep 2022; 23:e937739
02 Dec 2022 : Case reportA 54-Year-Old Woman with Papillary Thyroid Carcinoma Associated with Secondary Amyloid Goiter and Thyroid L...
Am J Case Rep In Press; DOI: 10.12659/AJCR.938156
02 Dec 2022 : Case reportA 14-Year-Old Saudi Boy with Gynecomastia, Cushing Syndrome, Large-Cell Calcifying Sertoli Cell Tumor of th...
Am J Case Rep In Press; DOI: 10.12659/AJCR.937404
01 Dec 2022 : Case reportUreterolithiasis in Human Immunodeficiency Virus (HIV) Patients Treated with Single-Use Ureteroscope: A Cas...
Am J Case Rep In Press; DOI: 10.12659/AJCR.938608
Most Viewed Current Articles
13 Jul 2022 : Case reportWhistling Scrotum: An Unusual Presentation of Pneumomediastinum in the Setting of an Open Scrotal Wound
Am J Case Rep 2022; 23:e936441
23 Feb 2022 : Case reportPenile Necrosis Associated with Local Intravenous Injection of Cocaine
Am J Case Rep 2022; 23:e935250
06 Dec 2021 : Case reportLipedema Can Be Treated Non-Surgically: A Report of 5 Cases
Am J Case Rep 2021; 22:e934406